Person: JAFAROV, UZEYİR
Now showing 1 - 2 of 2
- PublicationMetadata onlySudden Cardiac Arrest and Malignant Ventricular Tachycardia in an 8-Year-Old Pediatric Patient Who Has Hemolytic Uremic Syndrome Associated with Shiga Toxin-Producing Escherichia coli(2020-12-01T00:00:00Z) YEŞİLBAŞ, Osman; Yozgat, Can Yilmaz; AKINCI, NURVER; TALEBAZADEH, FARAZ; JAFAROV, UZEYİR; GÜNEY, ABDURRAHMAN ZARİF; OTÇU TEMUR, Hafize; YOZGAT, YILMAZ; YEŞİLBAŞ, OSMAN; AKINCI, NURVER; TALEBAZADEH, FARAZ; JAFAROV, UZEYİR; GÜNEY, ABDURRAHMAN ZARİF; OTÇU TEMUR, HAFİZE; YOZGAT, YILMAZGastrointestinal, neurological, pancreatic, hepatic, and cardiac dysfunction are extrarenal manifestations of hemolytic uremic syndrome associated with Shiga toxinproducing Escherichia coli (STEC-HUS). The most frequent cause of death for STECHUS is related to the central nervous system and cardiovascular system. Cardiac-origin deaths are predominantly related to thrombotic microangiopathy-induced ischemia and the immediate development of circulatory collapse. STEC-HUS cardiac related deaths in children are rare with only sporadic cases reported. In our literature search, we did not come across any pediatric case report about STEC-HUS causing sudden cardiac arrest and malignant ventricular tachycardia (VT). Herein, we report the case of an 8-year-old female child with a typical clinical manifestation of STEC-HUS. On the seventh day of pediatric intensive care unit admission, the patient had a sudden cardiac arrest, requiring resuscitation for 10minutes. The patient had return of spontaneous circulation with severe monomorphic pulsed malignant VT. Intravenous treatment with lidocaine, amiodarone and magnesium sulfate were promptly initiated, and we administered multiple synchronized cardioversions, but VT persisted. Furthermore, we were not able to ameliorate her refractory circulation insufficiency by advanced cardiopulmonary resuscitation. Thus, inevitably, the patient lost her life. This case illustrates the need for aggressive management and the dilemma that pediatric critical care specialists, cardiologists, and nephrologists have to face when dealing with STECHUS that is worsened by a sudden cardiac arrest accompanied with VT.
- PublicationMetadata onlyAcute Myocarditis and Eculizumab Caused Severe Cholestasis in a 17-Month-Old Child Who Has Hemolytic Uremic Syndrome Associated with Shiga Toxin-Producing Escherichia coli(2021-09-01T00:00:00Z) YEŞİLBAŞ, Osman; Yozgat, Can Yilmaz; AKINCI, NURVER; SÖNMEZ, ŞİRİN; TEKİN, ESER; TALEBAZADEH, FARAZ; JAFAROV, UZEYİR; OTÇU TEMUR, Hafize; YOZGAT, YILMAZ; YEŞİLBAŞ, OSMAN; AKINCI, NURVER; SÖNMEZ, ŞİRİN; TEKİN, ESER; TALEBAZADEH, FARAZ; JAFAROV, UZEYİR; OTÇU TEMUR, HAFİZE; YOZGAT, YILMAZCardiovascular involvement is uncommon in pediatric patients with hemolytic uremic syndrome associated with Shiga toxin-producing Escherichia coli (STEC-HUS). In this case report we presented a case of 17-month-old toddler who had a sporadic type of STEC-HUS complicated by acute myocarditis. The patient was successfully treated by a single dose of eculizumab after six doses of therapeutic plasma exchange (TPE) were inefficient to prevent the cardiac complication. Hepatotoxicity was observed after a single dose of eculizumab. Hepatic and cholestatic enzyme levels slowly returned to normal within 6 months. To the best of our knowledge, this is the first case of myocarditis/cardiomyopathy treated with eculizumab in STEC-HUS. This case illustrates the need for vigilance regarding myocardial involvement and eculizumab-induced hepatotoxicity in STEC-HUS.